Alert archive / Utah / Flash Flood Warnings in 2017
Flash Flood Warning 19, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 25, 2017, 12:51 PM MDT for Kane County, Utah. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2017, 12:51 PM MDT (18:51 UTC)
- Expired
- Jul 25, 2017, 4:45 PM MDT
- In force
- 4 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Kane County, UT
The radar
The Cedar City radar (KICX), 95 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
674
WGUS55 KSLC 251851
FFWSLC
UTC025-252245-
/O.NEW.KSLC.FF.W.0019.170725T1851Z-170725T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
1251 PM MDT TUE JUL 25 2017
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
South central Kane County in southern Utah...
* Until 445 PM MDT
* At 1248 PM MDT, trained weather spotters reported flash flooding
in Buckskin Gulch and the Paria River. Over one inch of rain has
already fallen. Flash flooding is already occurring.
* Flash flooding will remain over mainly rural areas of south central
Kane County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3725 11189 3700 11181 3700 11202 3713 11201
3715 11200 3722 11198
$$
LC2 follow-up statements
501
WGUS75 KSLC 252038
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
238 PM MDT TUE JUL 25 2017
UTC025-252245-
/O.CON.KSLC.FF.W.0019.000000T0000Z-170725T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kane UT-
238 PM MDT TUE JUL 25 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR
SOUTH CENTRAL KANE COUNTY...
At 234 PM MDT, up to two inches of rain have already fallen across
south-central Kane County, and light to moderate rain continues at
this time. Flash flooding is already occurring in the Paria River
drainage, including Buckskin Gulch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3725 11189 3700 11181 3700 11202 3713 11201
3715 11200 3722 11198
$$
LC580
WGUS75 KSLC 252241
FFSSLC
Flash Flood Statement
National Weather Service Salt Lake City UT
441 PM MDT TUE JUL 25 2017
UTC025-252245-
/O.CON.KSLC.FF.W.0019.000000T0000Z-170725T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kane UT-
441 PM MDT TUE JUL 25 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR
SOUTH CENTRAL KANE COUNTY...
At 439 PM MDT, The threat of flash flooding across the Paria River
drainage has passed. Thunderstorms activity has diminished and moved
off to Eastern Utah.
However, remaining pockets of high water remain throughout the area
due to overnight rainfall and a few intense thunderstorms that moved
through the area.
Please remain vigilant if you are traveling through this area this
evening and into the nighttime hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3725 11189 3700 11181 3700 11202 3713 11201
3715 11200 3722 11198
$$
McInerneyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 10:23 AM MDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 25, 10:23 AM MDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1023 AM MDT Tue Jul 25 2017
.SYNOPSIS...Monsoonal moisture will remain in place across the
region through midweek. A gradual drying trend is expected for
the latter portion of the week.
&&
.DISCUSSION...Subtle features embedded within this deep monsoonal
moisture will continue to produce areas of heavy rain across the
CWA today. The main feature appears to be a 700mb circulation over
Washington Co this morning which has been producing widespread
heavy rainfall past several hours. This circulation will open up
and move northeast into northeastern Utah this afternoon. Although
it is not expected to be as potent as it moves northeast it will
produce widespread showers and isolated thunderstorms. Have raised
PoPs across southwest Utah this morning and for east central and
northeast Utah this afternoon.
The chance for strong thunderstorms is greatly reduced today as
the mid level lapse rates are between -5.5 and 6.5 degrees across
most of the CWA. There is very skinny CAPE across the area so we
will see showers and isolated thunderstorms.
Have cooled temps across the region today due to cloud cover and
precipitation. Areas that remain under precip may end up much
below current forecasts but any breaks in rain or clouds will
allow temps to warm, so difficult to lower temps too much.
&&
.AVIATION...VFR conditions should prevail at KSLC this
morning/afternoon. Scattered showers will continue to pass in the
vicinity of the terminal over the next few hours with activity
beginning to thin out around 21-22Z. Southeasterly winds should
switch to the northwest around 19Z although winds may turn light and
variable for a while in the early afternoon.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Flash Flood Watch until 9 PM MDT this evening for UTZ010-012>016-
019>021-517-518.
WY...None.
&&
PUBLIC...Struthwolf
AVIATION...Carr
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Jul 25, 6:12 AM MDT, 6 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 612 AM MDT Tue Jul 25 2017 UTZ001>016-019>021-517-518-WYZ021-261200- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 612 AM MDT Tue Jul 25 2017 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Ample moisture will maintain a threat for showers and thunderstorms capable of producing heavy rainfall across the outlook area through this evening. The heaviest rain is expected across central and southern Utah. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Moisture will remain in place across the outlook area through midweek, resulting in a threat for thunderstorms capable of producing heavy rainfall and isolated flash flooding. A gradual drying trend is expected for the latter portion of the week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 9:35 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
| Jul 25, 6:36 AM MDT | Areal Flood Advisory | SLC | Washington | 3 hr |
| Jul 25, 9:43 AM MDT | Areal Flood Advisory | SLC | Washington | 2 hr |
| Jul 25, 1:34 PM MDT | Flash Flood Warning | SLC | Kane | 4 hr |
| Jul 25, 2:54 PM MDT | Flash Flood Warning | SLC | Garfield | 4 hr |
Nearby
Flash Flood Warnings in Utah, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.